Parkinsons Disease Forum  

Go Back   Parkinsons Disease Forum > For People With Parkinson's > Medications and Treatments

Medications and Treatments Post your questions, comments or feedback about medications and treatments.

Reply
 
Thread Tools Display Modes
  #1  
Old January 21st, 2016, 05:33 PM
Pubpanda Pubpanda is offline
Junior Member
 
Join Date: Oct 2015
Posts: 1
Default Rytary

Has anyone tried this medication? Any side effects? Do the side affects go away?
Reply With Quote
  #2  
Old January 22nd, 2016, 05:51 PM
ludiemae ludiemae is offline
Cherished Member
 
Join Date: Jul 2011
Location: Hawthorne, Florida
Posts: 1,683
Default Re: Rytary

Pubpanda,

If you are interested, there is a video on the PDF website discussing Rytary.
http://www.pdf.org/en/science_news/release/pr_1420748496

Have not had any experience with this med personally. I do hope someone will post that has had some experience with it to share. Are you taking it now or considering it?
Take care, Ludie
Reply With Quote
  #3  
Old August 26th, 2016, 05:48 PM
randyveach randyveach is offline
Junior Member
 
Join Date: Aug 2016
Location: Round Rock, Texas
Posts: 3
Default Re: Rytary

About two weeks ago I switched from Carbidopa-Levo ER 25-100 Tab to Rytary ER 23.75 MG-95 MG CAP. The first couple of days I had a headache, after several days they kind of went away. I've noticed that the coverage is a lot better (the tremors in my hand and jaw). I'm taking 4 cap. 3 times a day. the times are 7:00 am, 2:00 pm, and 9:00 pm. My Doctor thought the ER (extended release) coverage would be about 7 hours (number of hours between 7 and 2, and 2 and 9). I'm thinking that is not right. When you take the cap it takes approx. 1 hour to take effect. You have a spin down time of two hours. That gives you only 5 hours of coverage. I put in a call to the doctor and asked if we could make a change in my dosage.
The pro of this drug is that when it working, it seems to work well (no tremors).
The con's for me are:
1. It's expensive compared to Carbidopa-Levo.
2. When the medication coverage is at the 7th hour or more your mind goes hyper (thinking about a lot of things very quickly) and sleeping is very hard.
3. Wild and complex dreams (nothing bad, just complicated).

I'm still trying to regulate my prescription so I can get the best possible coverage. I will write more if something changes. If you have any questions please ask.

Randy
Believe in your dreams.

Last edited by randyveach; August 26th, 2016 at 05:49 PM. Reason: mistake
Reply With Quote
  #4  
Old August 26th, 2016, 07:17 PM
ludiemae ludiemae is offline
Cherished Member
 
Join Date: Jul 2011
Location: Hawthorne, Florida
Posts: 1,683
Default Re: Rytary

Randy,
Thank you for sharing your experiences with us. I for one, will be interested in what you learn. I'm glad for you that it is making a difference for the better in some symptoms. And with time we can only hope the side effects you don't like ease up or go away.
Azilect gave Bobby that hyper side effect you describe.
Please do come back and tell us how you are doing. This is so much more helpful than reading or hearing from a doc, Ludie
Reply With Quote
  #5  
Old September 26th, 2018, 06:47 PM
Flatband Flatband is offline
Senior Member
 
Join Date: Jul 2011
Location: Metro NY
Posts: 165
Default Re: Rytary

I'm also on Rytary. Been on it for over a year now. I was on Stalevo and Entacapone before. The Rytary gives me a lot less Dyskenisia. I do find that the later doses don't give me as much walking ability as the early dose. The doses seem to lose a little effectiveness. Then the cane comes to help. Gotta take the good with the bad. I know once I retire I won't be able to afford this drug. It is really expensive.
Reply With Quote
  #6  
Old September 27th, 2018, 06:44 PM
ludiemae ludiemae is offline
Cherished Member
 
Join Date: Jul 2011
Location: Hawthorne, Florida
Posts: 1,683
Default Re: Rytary

Hiya Flatband!
You should talk to your Dr now about programs that some drug companies offer thru your drs office where you can get some meds at a reduced price or free but you have to pick them up at the drs office. You can also contact the maker of this med and they sometimes offer programs. And there are also on line places that you can order the meds thru the mail much cheaper. Sometimes with newer meds though they arenít offered but something to check into now before you retire. Itís so sad that our health care is based on how much money we have. You can be as well as you have the money to pay for.
How is Mrs Flatband? Itís just so good to hear from you again! Ludie
PS I like the new forum look also.
Reply With Quote
  #7  
Old September 28th, 2018, 11:02 AM
Flatband Flatband is offline
Senior Member
 
Join Date: Jul 2011
Location: Metro NY
Posts: 165
Default Re: Rytary

Hi Ludie,
yeah, Suzy ( Mrs. Flatband ) is hanging in there. Fibromyalgia, Spinal deterioration, depression-she's got a few things going on for sure. Funny you should mention help from the Doctors with drug costs. I was on the phone before with my Neuro's secretary and she said "you don't worry about the drugs-you'll always have them". She said she gets so many samples from drug manufacturers because they have over 10 Neurologists at the center, that she always has a ton of extras on hand. As you know, the secretaries do 90% of the work anyway! If you need something, see them!
Reply With Quote
  #8  
Old September 29th, 2018, 07:18 PM
ludiemae ludiemae is offline
Cherished Member
 
Join Date: Jul 2011
Location: Hawthorne, Florida
Posts: 1,683
Default Re: Rytary

Thatís wonderful news! I learned a long time ago that there is always at least one good person in the office that can get things done ad its great to have them on your side.
Iím so sorry Suzy is having such a hard time of things I certainly understand having the fibro and the spinal issues also. Itís a lot ot fight all the time. Especially since the fibro doesnít let us rest well at night. But it does. Make it easier to be up with Bobby for his meds at night since Iím not sleeping any way. Howís that for looking for a silver lining?
Do you have any plans for when you retire? Special projects that you wanna work on? Are you still messin with the slingshots?
So good to hear from you again, Ludie
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -8. The time now is 04:56 PM.


Powered by vBulletin® Version 3.8.11
Copyright ©2000 - 2018, vBulletin Solutions Inc.
Copyright 2016 Lianna Marie